MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET
Model Number 10310
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hypervolemia (2664)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number and expiry information are not available at this time.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer called terumo bct customer support because the natural saline (ns) continued to drip during a procedure.The operator was using a 1 liter bag of ns and the terumo bct customer support specialist asked if both ns roller clamps were closed.The operator discovered that the red roller clamp was not closed.The operator closed the saline roller clamp and the ns stopped dripping.The operator then had an interface taking too long to establish alarm.Terumo bct customer support told her to lower the hct.The initial hct entered was 38.The operator lowered it down to 35.Terumo bct customer support indicated that this action had diluted the hct in the channel.The operator informed that the interface was about half of the connector when terumo bct customer support had her lower the hct and they instructed that if she has the alarm again she may need to lower the hct again.Patient information and outcome are unknown at this time.The collection set is not available for return because it was discarded by the customer.
 
Event or Problem Description
The customer called terumo bct customer support because the natural saline (ns) continued to drip during a continuous mononuclear cell (cmnc) collection.The operator was using a 1 liter bag of ns and the terumo bct customer support specialist asked if both ns roller clamps were closed.The operator discovered that the red roller clamp was not closed.The operator closed the saline roller clamp and the ns stopped dripping.The operator then had an interface taking too long to establish alarm.Terumo bct customer support told her to lower the hct.The initial hct entered was 38.The operator lowered it down to 35.Terumo bct customer support indicated that this action had diluted the hct in the channel.The operator informed that the interface was about half of the connector when terumo bct customer support had her lower the hct and they instructed that if she has the alarm again she may need to lower the hct again.The customer failed to respond to multiple attempts to obtain essential information such as patient information and outcome.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation: a disposable lot history could not be conducted since the customer failed to respond to multiple attempts to obtain the disposable lot number.The customer did not respond to multiple requests for lot number.Therefore, a dhr search could not be conducted for this specific incident.All lots must meet acceptance criteria for release.Root cause: a root cause assessment was performed for the unintended saline bolus to the patient.Based on the customer's statements, the operator failed to follow the screen prompts to fully close the inlet saline roller clamp at the end of saline prime divert.The saline entered the system and diluted the incoming patient¿s blood, causing the interface took too long to establish alarms.
 
Event or Problem Description
The customer called terumo bct customer support because the natural saline (ns) continued to drip during a continuous mononuclear cell (cmnc) collection.The operator was using a 1 liter bag of ns and the terumo bct customer support specialist asked if both ns roller clamps were closed.The operator discovered that the red roller clamp was not closed.The operator closed the saline roller clamp and the ns stopped dripping.The operator then had an interface taking too long to establish alarm.Terumo bct customer support told her to lower the hct.The initial hct entered was 38.The operator lowered it down to 35.Terumo bct customer support indicated that this action had diluted the hct in the channel.The operator informed that the interface was about half of the connector when terumo bct customer support had her lower the hct and they instructed that if she has the alarm again she may need to lower the hct again.The customer declined to provide the patient identifier.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information.Corrected information is provided in b.5 and h.11.Investigation: investigation is in process.A follow-up report will be provided.Root cause: a root cause assessment was performed for the unintended saline bolus to the patient.Based on the customer's statements, the operator failed to follow the screen prompts to fully close the inlet saline roller clamp at the end of saline prime divert.The saline entered the system and diluted the incoming patient¿s blood, causing the interface took too long to establish alarms.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Root cause: a root cause assessment was performed for the unintended saline bolus to the patient.Based on the customer's statements, the operator failed to follow the screen prompts to fully close the inlet saline roller clamp at the end of saline prime divert.The saline entered the system and diluted the incoming patient¿s blood, causing the interface took too long to establish alarms.
 
Event or Problem Description

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA IDL SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key17319693
Report Number1722028-2023-00237
Device Sequence Number4057972
Product Code LKN
UDI-Device Identifier05020583103108
UDI-Public05020583103108
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10310
Device Catalogue Number10310
Device Lot Number2303093141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer03/22/2024
04/10/2024
05/03/2024
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date03/29/2024
04/23/2024
05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale
Patient Weight64 KG